MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 NASAL CANNULA; CAT
Model Number OJR416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher and paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A distributor on behalf of a healthcare facility in japan reported that tubing of several ojr416 optiflow junior 2 nasal cannula were broken during patient use.There were no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wagglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs, and breathable kink-proof, and crush-resistant flexible tubing.Method: seven complaint ojr416b junior 2 nasal cannula were received at fisher & paykel healthcare (f&p) new zealand.It was further reported that 3 cannulas were not in the original packaging while 4 cannulas were in their original packaging and sealed.The devices were visually inspected and chemically analyzed.Results: visual inspection of the complaint devices revealed that 3 cannulas had holes in the tubing while no fault found on four cannulas from sealed packaging.Chemical analysis confirmed that the tubing was wiped with or exposed to a chemical resulting in the material dissolving and forming holes.Conclusion: we are unable to determine the cause of the reported event.However, the results from the chemical analysis supported the conclusion that the hole formation of the tube material was likely due to chemical exposure.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/ tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at the time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not soak, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.Secretions on the cannula and the prongs can be removed by gently wiping with a damp cloth.Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Ensure the patient does not lie on the tubing a this may apply pressure to the patient's ears or face.Failure to apply and use this product within the directions, transport, storage and operating conditions specified in the labelling and user instructions may impair performance of this product or compromise safety (including potentially causing serious patient harm.).
 
Event or Problem Description

Brand Name
OPTIFLOW JUNIOR 2 NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key19316991
Report Number9611451-2024-00376
Device Sequence Number20745426
Product Code CAT
UDI-Device Identifier09420012448897
UDI-Public(01)09420012448897(10)2102449394(11)221204
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR416
Device Catalogue NumberOJR416
Device Lot Number2102449394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown